Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2016, 2:16 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 2:16 PM CDT (19:16 UTC)
- Expired
- Jul 19, 2016, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 2:24 PM CDT | TSTM WND DMG | Gainesboro, TN | NUMEROUS REPORTS OF TREES AND LIMBS DOWN AND SOME POWER OUTAGES IN GAINESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WUUS54 KOHX 191916
SVROHX
TNC087-133-141-191945-
/O.NEW.KOHX.SV.W.0177.160719T1916Z-160719T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 PM CDT
* AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GAINESBORO... MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...GAINESBORO...ALGOOD...MONTEREY...BAXTER AND RICKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3613 8523 3611 8567 3643 8571 3645 8555
3641 8550 3646 8548 3646 8546
TIME...MOT...LOC 1915Z 350DEG 15KT 3638 8559
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:47 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 11:47 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1147 AM CDT TUE JUL 19 2016 .DISCUSSION... Temps warming rapidly this morning with many in the lower 90s. Dewpoints remain quite high with most in the mid 70s. Latest soundings showing alot of moisture around h85 and expected mixing may not dry dews all that much. Do expect most high temps to level off in the mid 90s, possibly a few spots reaching the upper. This will put apparent temps very close to advisory criteria. Isolated-scattered storms are expected to develop and should help keep heat indicies just below 105 although a few location across the extreme west may reach. Expect to bump temps up a degree or two, and raise pops slightly south. && .AVIATION... 12Z TAF DISCUSSION. Some fog at CKV and CSV this morning is causing visibilities to remain low. Expect vis to improve to VFR levels by 14z. High pressure will keep today mostly clear with only a few passing low level clouds. There is a small chance of isolated thunderstorms, but not quite enough to warrant mentioning in any of the TAFs. Winds will remain light and out of the north throughout the forecast period. CKV and CSV could see fog develop again on Wednesday morning as temperatures fall and winds remain calm. && .PRELIMINARY POINT TEMPS/POPS... Nashville 96 74 95 74 97 / 20 10 10 10 10 Clarksville 94 73 93 72 96 / 20 10 10 10 10 Crossville 90 68 88 67 90 / 30 20 10 10 10 Columbia 94 73 95 72 97 / 30 20 10 10 10 Lawrenceburg 94 72 94 72 96 / 30 20 20 10 10 Waverly 94 74 94 74 97 / 20 20 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Jul 19, 5:12 AM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT TUE JUL 19 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 512 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104 DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR. PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 19, 2:03 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 203 PM CDT TUE JUL 19 2016 TNZ010-031>033-191945- OVERTON TN-PUTNAM TN-CLAY TN-JACKSON TN- 203 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...NORTHWESTERN PUTNAM...WESTERN OVERTON AND EASTERN JACKSON COUNTIES UNTIL 245 PM CDT... AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAINESBORO...MOVING SOUTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIVINGSTON...CELINA...GAINESBORO...ALGOOD...RICKMAN... STANDING STONE STATE PARK AND WHITLEYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3622 8571 3650 8570 3658 8545 3621 8528 TIME...MOT...LOC 1903Z 003DEG 5KT 3641 8555 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:03 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 42 min |
| Jul 19, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 20 min |
| Jul 19, 2:49 PM CDT | Special Weather Statement | OHX | Montgomery | 41 min |
| Jul 19, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jul 19, 3:02 PM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jul 19, 3:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 19, 3:09 PM CDT | Special Weather Statement | OHX | Wilson | 36 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | OHX | Cheatham | 51 min |
| Jul 19, 3:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jul 19, 4:07 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jul 19, 4:12 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 33 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 38 min |
| Jul 19, 4:33 PM CDT | Special Weather Statement | OHX | Davidson | 42 min |
| Jul 19, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 20 min |
| Jul 19, 6:31 PM CDT | Special Weather Statement | OHX | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.